Georgia, 2026Drought in Georgia, February 17 to 28, 2026
February 17 to 28, 2026 · NWS FFC · 16 events in 16 counties and zones
Drought conditions intensified across north and central Georgia through February as the region's traditional recharge window began to close with significant deficits in place. While January saw a semi-active weather pattern, February was largely characterized by a more stagnant, dry pattern.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions intensified across north and central Georgia through February as the region's traditional recharge window began to close with significant deficits in place. While January saw a semi-active weather pattern, February was largely characterized by a more stagnant, dry pattern. Occasional cold frontal passages brought cooler air but failed to provide widespread, drought-improving rains across most of the area. This lack of meaningful precipitation caused the drought to not only persist but to expand further statewide.
Precipitation for February was markedly below normal for nearly the entire state. Widespread totals across north and central Georgia were limited to 1.5 to 4.5 inches (50 to 90 percent of normal), except in two swaths of higher totals. A stretch from Columbus to Macon to Swainsboro observed 4 to 7 inches of rain (110 to 200 percent of normal), as well as the Marietta to Snellville area in the Atlanta Metro which saw 5 to 7 (125 to 200 percent of normal). Despite the higher totals in some areas, streamflow and soil moistures struggled to revive following the waves of rainfall, and reports from agriculture partners maintained the dire grazing and pasture conditions.
The U.S. Drought Monitor (USDM) reflected a month of aggressive expansion of the D2 Severe Drought and D3 Extreme Drought areas. At the start of the month, 50.96 percent of north and central Georgia was D2 Severe Drought. By the end of the month, D2 or worse conditions covered 78.0 percent of the area. Most concerning was the rapid expansion of D3, which grew from roughly 2.9 percent to nearly 18.3 percent of the region.
The drought persisted and intensified through March as dry conditions and lack of rainfall continued through what should be one of the wettest months.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 16, 7:02 PM EST, 4 hours 58 minutes earlier. Its key messages:
- Updated at 649 PM EST Mon Feb 16 2026
- Above average temperatures will continue this week, with the warmest weather occurring on Thursday and Friday.
- Rain chances will gradually increase after Wednesday, with the best odds widespread rainfall holding off until at least Friday.
Area forecast discussion, Feb 16, 7:02 PM EST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
702 PM EST Mon Feb 16 2026
...New 00Z Aviation Discussion...
.KEY MESSAGES...
Updated at 649 PM EST Mon Feb 16 2026
- Above average temperatures will continue this week, with the
warmest weather occurring on Thursday and Friday.
- Rain chances will gradually increase after Wednesday, with the
best odds widespread rainfall holding off until at least
Friday.
&&
.SHORT TERM...
(This afternoon through Tuesday)
Issued at 233 PM EST Mon Feb 16 2026
Tonight & Tuesday:
Upper level ridging and high pressure at the surface will bring
quiet weather to Georgia tonight and Tuesday. If any hazardous
weather does occur it would be in the form of patchy dense fog
between 4 AM and 10 AM Tuesday. Fair skies and light winds will
favor fog formation overnight, while a marginal level of surface
moisture should be a limiting factor. Thus fog is most likely in
low lying areas where cold air drainage and a moisture source will
favor saturation. Areas potentially meeting this definition
include the creek and river valleys, and places near the larger
regional lakes. Widespread fog in the is not expected in the
Atlanta Metro (<10% chance). Fair skies (just a few passing
cirrus) should allow temperatures to warm quickly on Tuesday, with
highs in the upper 60s expected.
&&
.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 233 PM EST Mon Feb 16 2026
Warm This Week:
Overall, above average temperatures will continue through Friday
across the region, courtesy of persistent warm air advection
within low-level southwest flow. This setup will start to take
shape on Wednesday as the upper level ridge axis extending over
the Eastern US gets flattened out by a weakening shortwave moving
across the Central US into the OH/TN Valleys. By late in the day
Wednesday, low-level flow over Georgia will turn out of the
southwest and start to strengthen as the pressure gradient
tightens between high pressure / ridging over the Caribbean and
low pressure / troughing over the Central US. This southwest flow
will continuously pump a very warm and increasingly humid airmass
into the region for Thursday and Friday, with high temperatures
climbing into the mid 70s to low 80s. Overnight low temperatures
will only fall as low as the dewpoints, which will be in the upper
50s to low 60s. Both high and low temperatures will be over 15
degrees warmer than normal, and daily records may be threatened or
broken. One potential 'fly in the ointment' for how warm the high
temps get will be cloud cover, which will be widespread at times.
Rain Chances Ramp Up By Friday:
Most, if not all, areas will remain dry on Wednesday as the
aforementioned shortwave and associated frontal boundary stall out
to the northwest over the Tennessee Valley. There could be just
enough moisture to squeeze out some areas of light rain, but
chances are low (<15%) due to the airmass starting out quite dry
and lingering subsidence from the ridge. On Thursday, another,
stronger shortwave and its associated surface low will start to
push across the Central Plains into the Midwest. This will
reinforce the southwest flow and warm air advection over Georgia,
with enough moisture and forcing to support areas of light rain in
the morning. Some of the model guidance has a bit of instability
developing in the afternoon, with isolated showers and weak
thunderstorms not out of the question. From late Thursday into
Friday, rain chances become much higher as a frontal boundary
associated with the strengthening low over the Great Lakes pushes
into the Southeast US. Model guidance starts to have quite a bit
of spread from this point on, creating a low confidence forecast
for most of the upcoming weekend. The consensus of the ensembles
fall into two camps, with one camp stalling the front out over
Georgia and keeping rain/thunderstorms chances around through most
of the weekend, while the other camp has the front clear the area
by Saturday morning with a relatively dry rest of the weekend.
Slightly leaning toward the stalled-out front, wetter weekend
scenario based on the trends in guidance and the parent low being
so far displaced to the north. Interestingly enough, guidance
comes into much better agreement for late Sunday into next week,
with a cooler and drier airmass moving in as longwave troughing
sets up over the Eastern US.
&&
.AVIATION...
(00Z TAFS)
Issued at 649 PM EST Mon Feb 16 2026
Scattered cirrus should be prevailing through the overnight with
the potential for low CIGS (IFR) to develop ~10-11z and last
through ~13-14z. Should see those quickly lift with scattered
cirrus taking over again. SE to SSE winds will prevail through the
period.
//ATL Confidence...00Z Update...
Medium confidence on IFR CIGS.
High confidence on all other elements.
Hernandez
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 38 67 48 68 / 0 0 0 10
Atlanta 42 67 51 69 / 0 0 0 10
Blairsville 36 63 46 62 / 0 0 0 10
Cartersville 41 69 51 71 / 0 0 0 10
Columbus 43 70 50 71 / 0 0 0 20
Gainesville 40 65 49 67 / 0 0 0 10
Macon 39 69 50 71 / 0 0 0 20
Rome 43 73 55 74 / 0 0 0 10
Peachtree City 40 68 50 70 / 0 0 0 10
Vidalia 40 71 52 74 / 0 0 0 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Albright
LONG TERM....Culver
AVIATION...Hernandez
Hazardous weather outlook, Feb 16, 9:00 PM EST, 3 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
900 PM EST Mon Feb 16 2026
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
900 PM EST Mon Feb 16 2026
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...Tonight...
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
Drought, Carroll
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Carroll forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.583, -85.080 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Carroll County on February 17. This degradation followed a brief reprieve, which had interrupted an initial eight-week period of Severe Drought that began on October 7, 2025. By the end of February, the county had recorded a cumulative total of 10 weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, Cobb
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Cobb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.942, -84.577 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Cobb County on February 17. This degradation followed a brief reprieve, which had interrupted an initial eight-week period of Severe Drought that began on October 7, 2025. By the end of February, the county had recorded a cumulative total of 10 weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, Coweta
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Coweta forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.354, -84.763 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Coweta County on February 17. This degradation followed a brief reprieve, which had interrupted an initial ten-week period of Severe Drought that began on October 7, 2025. By the end of February, the county had recorded a cumulative total of 12 weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, Dawson
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Dawson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.444, -84.171 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Dawson County on February 17. This degradation followed a brief reprieve, which had interrupted an initial two-week period of Severe Drought that began on January 6. By the end of February, the county had recorded a cumulative total of three weeks at or above the D2 threshold in 2026.
Drought, Lumpkin
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Lumpkin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.572, -84.003 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Lumpkin County on February 17. This degradation followed a brief reprieve, which had interrupted an initial two-week period of Severe Drought that began on January 6. By the end of February, the county had recorded a cumulative total of three weeks at or above the D2 threshold in 2026.
Drought, Pickens
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Pickens forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.464, -84.466 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Pickens County on February 17. This degradation followed a brief reprieve, which had interrupted an initial two-week period of Severe Drought that began on January 6. By the end of February, the county had recorded a cumulative total of three weeks at or above the D2 threshold in 2026.
Drought, White
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- White forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.646, -83.747 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to White County on February 17. This degradation followed a brief reprieve, which had interrupted an initial two-week period of Severe Drought that began on January 6. By the end of February, the county had recorded a cumulative total of three weeks at or above the D2 threshold in 2026.
Drought, Douglas
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Douglas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.702, -84.768 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Douglas County on February 17. This degradation followed a brief reprieve, which had interrupted an initial eight-week period of Severe Drought that began on October 7, 2025. By the end of February, the county had recorded a cumulative total of 10 weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, Forsyth
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Forsyth forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.226, -84.125 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Forsyth County on February 17. This degradation followed a brief reprieve, which had interrupted an initial two-week period of Severe Drought that began on October 21, 2025. By the end of February, the county had recorded a cumulative total of five weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, Gordon
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Gordon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.503, -84.876 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Gordon County on February 17. This degradation followed a brief reprieve, which had interrupted an initial two-week period of Severe Drought that began on December 30, 2025. By the end of February, the county had recorded a cumulative total of four weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, Bartow
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Bartow forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.238, -84.840 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Bartow County on February 17. Drought conditions persisted into March.
Drought, Cherokee
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Cherokee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.244, -84.476 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Cherokee County on February 17. Drought conditions persisted into March.
Drought, Floyd
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Floyd forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.263, -85.214 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Floyd County on February 17. Drought conditions persisted into March.
Drought, Haralson
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Haralson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.794, -85.211 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Haralson County on February 17. Drought conditions persisted into March.
Drought, Paulding
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Paulding forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.921, -84.867 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Paulding County on February 17. Drought conditions persisted into March.
Drought, Polk
- When
- February 17, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Polk forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.002, -85.188 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Polk County on February 17. Drought conditions persisted into March.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and High Wind in Kansas, February 17, 20261 death · 70 kt wind · 16 events
- Flood in California, February 17 to 18, 20261 death · 1 injured · 1 event
- Cold in Arizona, February 17, 20261 death · 1 event
- Wildfire and High Wind in Oklahoma, February 17 to 24, 20264 injured · $717,000 · 58 kt wind · 6 events
- Wildfire and High Wind in Texas, February 17 to 25, 2026$1.6 million · 63 kt wind · 21 events
- Wildfire and High Wind in Kansas, February 17 to 24, 20262 injured · $325,000 · 63 kt wind · 35 events
- Wildfire and High Wind in Oklahoma, February 17 to 24, 2026$51,000 · 60 kt wind · 6 events
- Winter Weather in Wyoming, February 17, 20263 injured · 6 events
- Blizzard and High Wind in South Dakota, February 17 to 18, 202663 kt wind · 25 events
- High Wind and Winter Weather in South Dakota, February 17 to 18, 202657 kt wind · 24 events
- High Wind in New Mexico, February 17, 202673 kt wind · 21 events
- Wildfire and High Wind in Texas, February 17 to 18, 202667 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1315833, 1315834, 1315835, 1315836, 1315837, 1315838, 1315839, 1315840, 1315842, 1315843, 1315844, 1315845, 1315846, 1315847, 1315848, 1315849.